Cause of ibuprofen with excedrin migraine

Ibuprofen is one of the widely administered non-steroidal anti-inflammatory drugs (NSAIDs, in short). This med helps inhibit a few chemicals that cause swelling and / or inflammation. It can also be consumed to treat painful joints caused by autoimmune problems such as arthritis. It is essential to take this med along with food if you have ulcers or other abdominal conditions. But, can you administer this NSAID along with Excedrin migraine? It is a good practice to know more on this prior to starting your treatment plan.

Active ingredients of the NSAID ibuprofen are capable a stopping or controlling a chemical called prostaglandin; this chemical is what your system makes to catalyse inflammation (or swelling) to hasten your healing process. The main task of this med hence is to dissuade your body to respond through swelling. Owing to this capability, ibuprofen is widely used for the case management of conditions such as headaches, painful joints, back pain or muscular discomforts, etc.

How to safely take ibuprofen?

No two individuals with discomforts are administered with same doses or treatment plan. Your plan is more likely to be influenced by your weight, gender, age, type of pains and if you have any prior health conditions. For children (i.e., those between 4 months to 22 months – of age) a safe dose of 5 mg per kg of their body weight is administered. However, the maximum dose should not go beyond 40 mg per kg of body weight, within a day.

On the other hand, for those between 2 to 10 years of age, a dose of 10 mg per kg of weight is regarded as a safe dosage level; this dosage is administered for treating spells of fever in such younger patients. Here too, the dosage strength is never let to breach the 40 mg / kg limit within a single day. In case of teenagers (and also in adult men / women), a safe dosage level is 200 to 300 mg. You are advised to consult with your treating doctor to have additional details with regard to the safe usage of this NSAID.

Can you take ibuprofen with Excedrin migraine?

Excedrin Migraine has chemicals such as aspirin, caffeine and acetaminophen in pill or capsule. In precise terms, every single pill of Excedrin Migraine has 250 milligrams (mg) of aspirin, 250 mg of acetaminophen and 65 mg of caffeine. Due to the presence of such chemicals, intake of this med with ibuprofen can lead to several adverse reactions and side effects.

Some of the adverse side effects co-administration of Excedrin Migraine and Ibuprofen causes includes internal bleeding, formation of ulcers, perforated intestinal linings, etc. A larger intake of Excedrin Migraine can trigger hepatic conditions such as liver injuries / damage. In some stray cases, a larger dose of this drug has led to near-fatal / fatal outcomes.

Moreover, intake of ibuprofen with aspirin is known to decrease the effectiveness of the latter; this is noteworthy for people who take aspirin to prevent a stroke or a possible cardiac arrest. On a related note, it becomes important to inform your caregiver of the incidence of heart attacks or strokes. People who had recent spells of strokes must consult with your physician and seek safer drugs.

If you are witnessing adverse effects like nausea, acid reflux, internal bleeding or bruises, it is important to seek medical help on an urgent mode. Those who are living in US are recommended to dial 911 without much delay; you may seek help from FDA’s helpline and take needful medical support. If you are living in any of the Canadian provinces, rush to a local poison control center or get in touch with Health Canada as soon as you possibly can.

Leave a Reply